Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 348, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2000, 1:30 AM CDT for Richland Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 1:30 AM CDT (06:30 UTC)
- Expired
- May 13, 2000, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richland Parish, LA
The radar
The Ft Polk radar (KPOE), 170 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3398 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130632 COR SVRJAN LAC083-130715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 130 AM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA * UNTIL 215 AM CDT * AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF RAYVILLE...MOVING EAST SOUTHEAST AT 35 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! LAT...LON 3246 9206 3231 9199 3223 9186 3251 9168 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:10 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 12, 9:10 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT FRI MAY 12 2000 COLD FRONT ON TAP TO MAKE ITS WAY INTO OUR NECK OF THE WOODS ON SATURDAY. THE FRONT IS NOW LOCATED FROM NEAR CAPE GIRARDEAU MO (KCGI)...TO FORT SMITH AR (KFTM)...THROUGH THE ARKLATEX TO NEAR DALLAS/FT WORTH (KDFW). BROADSCALE LINE OF CONVECTION EXTENDS FROM THE UPPER GT LAKES...THROUGH THE MID MISSISSIPPI VALLEY TO CENTRAL TEXAS WITH NUMEROUS WEATHER WATCHES IN AFFECT WITH THE LATEST (SVR TSTORM WATCH/WW282) NUDGED RIGHT UP TO OUR NW CWFA BORDER. WITH RIGHT ENTRANCE REGION OF 50-60KT 500 MB JET MAX DRIVING NE THROUGH EASTERN OK/NORTHERN AR...GOOD INSTABILITY (LI/S -6--10/ CAPES 4000 J/KG) AND ABUNDANT LOW LEVEL MOISTURE (DEW PTS LOW-MID 70S) AHEAD OF THE FRONT...FEEL SLIGHT RISK BY SPC INTO NW QUARTER OF CWFA IS WARRANTED WITH ADDITIONAL THUNDERSTORM ACTIVITY BREAKING OUT OVER CENTRAL/EASTERN AR AHEAD OF MAIN LINE OF CONVECTION OVER ARKLATEX. WILL UPDATE NW AND FAR WEST ZONES TO INCREASE POPS 10-20% PER CURRENT RADAR/SATELLITE/LIGHTNING DATA TRENDS AND ADD A MENTION OF SEVERE (HARDEST IN NW ZONES) FOR HAIL/DAMAGING WIND POTENTIAL. OTHERWISE...WILL LEAVE OTHER ZONES ALONE FOR NOW WITH MAIN SHORTWAVE IN SOUTHERN STREAM NOT EXPECTED IN UNTIL AFTER 12Z SATURDAY FOR REST OF CWFA WITH COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY. UPDATES FOR NW/WEST-CENTRAL TO BE OUT HERE SHORTLY. .JAN... MS...NONE. AR...NONE. LA...NONE. 05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:11 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.